MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported, during an unspecified vascular procedure, the ¿flexor ansel guiding sheath¿ broke while advancing a competitor¿s balloon through it.Upon receiving further clarification, it was confirmed that the hub separated from the ¿flexor ansel guiding sheath¿ when the physician was ¿pulling hard on it¿.Contralateral access was obtained in the common femoral artery.Reportedly, the patient's anatomy had a lot of scar tissue.The bifurcation was normal and not calcified.An unspecified wire guide and a competitor¿s angioplasty balloon were used through the sheath during the procedure.Resistance was encountered to get the sheath ¿in and out¿.Resistance was also encountered upon removing the competitor¿s angioplasty balloon utilizing the sheath hub, and the hub separated.The dilator was not reinserted into the sheath prior to the removal of the sheath.The sheath was removed endovascularly from the patient.Per the reporter, the procedure was successfully completed with another 'flexor ansel guiding sheath' from the same lot.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: zip/postal code = (b)(6).H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as initially reported, during an unspecified vascular procedure, the ¿flexor ansel guiding sheath¿ broke while advancing a competitor¿s balloon through it.Upon receiving further clarification, it was confirmed that the hub separated from the ¿flexor ansel guiding sheath¿ when the physician was ¿pulling hard on it¿.Contralateral access was obtained in the common femoral artery.Reportedly, the patient's anatomy had a lot of scar tissue.The bifurcation was normal and not calcified.An unspecified wire guide and a competitor¿s angioplasty balloon were used through the sheath during the procedure.Resistance was encountered to get the sheath ¿in and out¿.Resistance was also encountered upon removing the competitor¿s angioplasty balloon utilizing the sheath hub, and the hub separated.The dilator was not reinserted into the sheath prior to the removal of the sheath.The sheath was removed endovascularly from the patient.Per the reporter, the procedure was successfully completed with another 'flexor ansel guiding sheath' from the same lot.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath, with no sheath material remaining in the hub.The sheath flare had pulled free from the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event, as the hub separated from the sheath as the physician pulled hard on the device.The ifu states ¿avoid applying traction to the hub during removal.¿ the risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22530105
Report Number1820334-2025-00857
Device Sequence Number18149858
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)270819(10)16211161
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number16211161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC BALLOON.
Patient SexUnknown